MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMA STAB+ INS 22.5MM SZ3; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMA STAB+ INS 22.5MM SZ3; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 962735
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient's sigma knee was revised due to pain.Her original primary tibial tray component was previously revised on (b)(6) 2009 for aseptic loosening.During this revision procedure, her primary fixed bearing posterior stabilized femoral component and her stabilized plus revision insert were revised and replaced by a tc3 femoral component and a fixed bearing tc3 insert, since the patient had a fair amount of collateral ligamentation laxity.Preoperatively, surgeon thought that the patient's revision tibial tray and fluted stem may have been loose; however, intraoperative testing proved that they were not loose.Surgeon therefore decided to revise only the femoral component, thinking it might be loose and also to enable him to utilize a more constrained liner to address the laxity.It appeared that the primary femoral component may not have been loose, but it did come off fairly easily.Doi: (b)(6) 2005; (b)(6) 2009 (insert).Dor: (b)(6) 2019 left knee.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).No device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PFC SIGMA STAB+ INS 22.5MM SZ3
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9211034
Report Number1818910-2019-110807
Device Sequence Number11500748
Product Code JWH
UDI-Device Identifier10603295244127
UDI-Public10603295244127
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K963117
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number962735
Device Lot Number485735A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK ATTUNE KNEE TIBIAL TRAY; UNKNOWN KNEE TIBIAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR